MAUDE Adverse Event Report: CONMED CORPORATION GENESYS MATRIX SCREW 10X35MM INTERFERENCE SCREW; FIXATION DEVICE

CONMED CORPORATION GENESYS MATRIX SCREW 10X35MM INTERFERENCE SCREW; FIXATION DEVICE
Model Number 231035M5
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Correction: this medwatch was previously filed under 1017294-2020-00297, upon review of the complaint, the lot number for the device indicates it was manufactured in (b)(4); therefore, a correction is being filed under the (b)(4) registration number.Additional device code is hwc.The device is not being returned and no photograph evidence was provided.Therefore, the reported failure could not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 7 complaints regarding 7 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; the screw must be fully inserted below the cortical surface to avoid protrusion and soft tissue irritation.Improper insertion technique may cause breakage of the screw and/or driver or premature failure.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed (b)(6) reported on behalf of their customer that the 231035m5, genesys matryx screw 10x35mm, was used in an acl procedure on (b)(6) 2020.The screw broke during insertion.The screw tip was retrieved per the facility.There was a 2-minute delay and another of the same type of screw was used to complete the procedure.There was no reported patient injury or impact.Additional information stated that the surgeon will often use a screw 2 sizes above reamed diameter.This report is being raised based on device malfunction with potential for injury upon reoccurrence.

Brand Name
GENESYS MATRIX SCREW 10X35MM INTERFERENCE SCREW
Common Device Name
FIXATION DEVICE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica, ny
MDR Report Key10435978
Report Number1320894-2020-00297
Device Sequence Number19493700
Product Code MAI
UDI-Device Identifier10845854016893
UDI-Public(01)10845854016893(17)230812(30)1(10)201808131
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063588
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2023
Device Model Number231035M5
Device Catalogue Number231035M5
Device Lot Number201808131
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2020
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1